Aug 11, 2012
dear experts, I have been put on PEP treatment following an unprotected oral sex episode with a shemale. The doctor has prescribed be Combivir, one tablet at 12 hours. Is this a good treatment scheme for PEP?
| Response from Dr. Young
Hello and thanks for posting.
While you haven't described the details of your exposure (ie, if you were the insertive or receptive partner), oral sex carries a very low risk of HIV infection.
Combivir is part of recommended PEP regimens (and you're dosed correctly). Current guidelines usually recommend adding a so-called third agent (usually a protease inhibitor, though we use an integrase inhibitor too).
Given the lower risk nature of the exposure, the Combivir alone seems acceptable to me.
If you find yourself at ongoing risk, you might consider speaking to your doctor about pre-exposure prophylaxis (PrEP). We now have compelling evidence that PrEP can be very effective in reducing HIV rates in adherent patients.
I hope that helps and best of health to you, BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Enlarged Lymph Nodes After Eating Sperm Worried I Have HIV
- Itchy Skin After Oral Sex Hooker Does It Mean I Have HIV
- Runny Nose After Vaginal Sex With Condom Does It Mean I Have HIV
- Tingling In Feet After Receptive Anal Sex Without Condom Does It Mean I Have HIV
- White Spots After Touching Skin Worried I Have HIV
- How Do I Get Rid Of Vaginal Pain After Sex?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.